Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

155 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Got Copper T inserted. Getting low libido, extreme dryness and itchiness with heavy bleeding. Any idea?

Answered by
Dr.
Dr. Timothy Raichle

OBGYN

Practicing since :1999

Answered : 1681 Questions

default
Posted on Tue, 29 Jan 2013 in Women's Health
Question: Hi,

I recently got Copper T inserted (Nov 10 2012). Since then I am having excessing bleeding during periods (1 pad per 2 hours or lesser) every month. My periods lasts for almost 10-11 days now instead of 4-5 days. Last month, I even had to take "Pause" to get the bleeding to stop. I heard this was expected.

However, what is troubling me is that in the middle of the cycle I am having some other symptoms - low libido, extreme dryness and itchiness. There is no white discharge with itchiness. This itchiness increases after sexual contact. There is no lubrication during sexual contact also. Is this also a side effect of copper T? Will this last for long? Is there a medicine for this itchiness and for lubrication?

Thanks
XXXXXXX
doctor
Answered by Dr. Timothy Raichle 21 hours later
Hello, since it has been >20 hours since you asked your question, I will go ahead and try to help you with an answer. Thank you for your patience.

First of all, while the copper IUD might be associated with some extra bleeding or spotting, the bleeding you are describing exceeds normal expectations. The fact that it is leading to such extreme prolongation of your bleeding would suggest one of two possibilities:
1. It is in an improper location or not positioned properly within the uterus
2. There is something anatomically different about your uterus OR there is something within the uterus like a polyp or a fibroid
This is best evaluated with an ultrasound of the uterus with the IUD in place to assess its location and the surrounding lining

With regard to the other complaints of vaginal itching, dryness, and decreased libido - these are not typical side effects of the copper IUD which has NO hormones associated with it. The most common explanation is a coincidental infection such as a yeast infection (which can involve itching without a noticeable discharge) or BV (bacterial vaginosis) which is usually associated with a discharge and odor, and can be more noticeable after intercourse.

The decreased libido is a separate issue that is not associated with the copper IUD and may be exacerbated by the extreme bleeding (which might lead to anemia, fatigue, and the symptoms of decreased libido). Here is what I would recommend:
1. Call your doctor for an appointment
2. Ask for an ultrasound of the uterus
3. Ask for a vaginal exam and cultures to rule out infection
4. Always bring up the possibility of pregnancy and have a test done

I hope that this helps. Please ask if you have additional followup questions.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics ,  

Recent questions on  Uterus

doctor1 MD

Hello, I had undergone Follicular study on 16th day and 18th day. Uterus Size 48x48x57. Endometrium: Right ovary-27x34x31 Left Ovary-29x26x21. Myometrium: RO-15.1, LO-8.1. 16th day: Endometrial reaction:10.6mm RO:18x20, under this they put one circle and they darkened the bottom side. LO:5x5 under the LO they put 4 within circle. 18th day: Endometrial reaction:10.6mm, RO:21x21 Irregular whils,Internal echoes then they had drawn one symbol then under that 12x12. LO:12x12 No fluid. can you please explain me what does it mean and what should i Do?

doctor1 MD

Hi I am a 43 year old Indian married women with two kids of age 14 and 10, I have a history of hormonal imbalnce, Strong PMS & irregular periods through out, otherwise no other health problem, one year back I have removed Mirena because of continuous bloating in abdomen and tenderness and pain in breast, no other side effects during 5 years of usage.8 days back I have gone through my first D&C because of 7 weeks unwanted pregnancy due to contraceptive failure. During the screening I am detected with a fibroid sized 2.4X1.6 Cm in in the anterior myometrium of the uterus . Please suggest me an oral contraceptive which can reduce my PMS as well and can support my age and newly discovered Fibroid. I have heared about Yasmin or Yaz with anti bloating properties, Please suggest, I want to consult an Indian Dr. due to availability of medicines.

doctor1 MD

I have flank discomfort in both sides a full feeling . I had a swelled kidney 1 year ago due to my uterus being enlarged and pushing on it . I had a hysterectomy ...everything removed . I had my blood checked 2 times after my operation to see how my kidney function was and 1 year ago they said it was fine. I have had at least 3 bladder infections in the last year also. Most recently in the Spring of 2012 . I have the full feeling on both sides and sometimes a crampy feeling .

doctor1 MD

Why do I have pain in the bladder area and irritation in the vagina after sex it lasts for days. Iam 80 years old

doctor1 MD

What should be the normal cervical length during each stage of pregnancy?

doctor1 MD

Hi doctor, I have PCOD and prominent symptoms of it like facial hairs, lethargy , thinning of hair, irregular period with gaps of 2-3 months usually. I already have a kid of 10 years and my age is 38 years. I am quite heavy with 80 kgs weight as...